Title: Smoothness loss of periodic solutions of a neutral functional differential equation: on a bifurcation of the essential spectrum
Authors: Engelborghs, Koen ×
Roose, Dirk #
Issue Date: Sep-1999
Publisher: Oxford University Press
Series Title: Dynamics and Stability of Systems vol:14 issue:3 pages:255-273
Abstract: The linearized Poincare operator of a periodic solution of a neutral functional differential equation is, unlike the situation far retarded functional differential equations, no longer a compact operator. It has both a point and an essential spectrum. In the existing theory one commonly requires that the essential spectrum should be inside the unit circle and bounded away from it. However, during continuation the essential spectrum may move and approach the unit circle, causing a bifurcation that is inherently infinite-dimensional in nature since it involves an infinite number of eigenmodes. In this paper we analyse a specific system with such a bifurcation. We prove its existence and show that the smoothness of the corresponding branch of periodic solutions is lost beyond the bifurcation point.
ISSN: 0268-1110
Publication status: published
KU Leuven publication type: IT
Appears in Collections:NUMA, Numerical Analysis and Applied Mathematics Section
× corresponding author
# (joint) last author

Files in This Item:

There are no files associated with this item.

Request a copy


All items in Lirias are protected by copyright, with all rights reserved.

© Web of science